MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK®2 YST TEST KIT

BIOMERIEUX INC. VITEK®2 YST TEST KIT
Catalog Number 21343
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of discrepant results associated with vitek®2 yst test kit (reference (b)(4)).The customer reported that the rhodotorula spp is not related phylogenetically with the cryptococcus, and instead of a mistaken identification as other cryptococcus sp, vitek® 2 gave a result of rhodotorula as tested identification, and somehow gave alternative possibility of cryptococcus albidus in the analysis message.The percentage identification of (b)(6)% is low, and (b)(6) ink does not differentiate these organism as both shown encapsulated budding yeast cell.The sample used was for quality assurance testing.There was no effect on patient treatment or condition.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
A customer in (b)(6) obtained an identification of rhodotorula glutinis/mucilaginosa/ (crypto.Laurentii) using the vitek® 2 yst test kit for a rcpa survey strain.The expected identification was cryptococcus (naganishia) antarticus or c.Bhutanensis.An internal biomérieux investigation was performed; however, the customer's strain and raw data were not available for submission.Neither c.Antarticus nor c.Bhutanensis are in the vitek 2 yst card knowledge base.When an isolate is tested using the vitek 2 yst card, it will attempt to match the reactions to known reaction patterns stored in the knowledge base.If the reaction pattern of an unclaimed species is tested and match those in the knowledge base with a high degree of confidence, a misidentification can occur.The vitek 2 product labeling contains the following warning in the limitations section: testing of unclaimed species may result in an unidentified result or a misidentification.Vitek 2 yst test kit (lot # 2430352103) met final qc release criteria and passed initial qc performance testing.

Brand Name
VITEK®2 YST TEST KIT
Common Device Name
VITEK®2 YST TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
st. louis MO 63042
MDR Report Key7317244
Report Number1950204-2018-00091
Device Sequence Number16170497
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
CI EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2018
Device Catalogue Number21343
Device Lot Number2430352103
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date03/06/2018
Supplement Report FDA Received Date06/08/2018
Patient Sequence Number1